High Wind, Kenosha
- When
- March 13, 10:00 AM CST
- Where
- Kenosha forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
A deep low pressure over Upper Michigan brought gusty, high winds in excess of 50 kts (58 mph) to four Wisconsin counties boardering Lake Michigan during the late morning to afternoon hours of March 13th. ).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A deep low pressure over Upper Michigan brought gusty, high winds in excess of 50 kts (58 mph) to four Wisconsin counties boardering Lake Michigan during the late morning to afternoon hours of March 13th. Maximum west-southwest gusts include 56 kts (64 mph) at a Milwaukee TV-6 school site in Kenosha (Kenosha Co.), 52 kts (60 mph) in Milwaukee (Milwaukee Co.), and 51 kts (59 mph) in the cities of Racine (Racine Co.), and Sheboygan (Sheboygan Co.). The usual reports of scattered power outages due to broken tree branches were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 13, 7:09 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 709 AM CST MON MAR 13 2006 DISCUSSION...VSBYS DOWN TO ONE QUARTER MILE OR LESS ACRS MOST OF WEST AND SOUTH. EXPC LOW VSBYS TO EXPAND NORTHEAST AS WELL. LOW VSBYS FM ADVECTION FOG LKLY TO LAST MAX TWO HOURS...BUT RIGHT AT MORNING COMMUTE TIME...SO HAVE ISSUED DENSE FOG ADVY ENTIRE CWA FOR THIS MORNING. && .MKX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR WIZ046-WIZ047-WIZ051- WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064- WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. && MBK
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 AM CST MON MAR 13 2006 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 905 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SOME LIGHT SNOW OR SNOW SHOWERS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. SNOWFALL IS EXPECTED TO REMAIN LIGHT...LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ643>646-665-141000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS- 905 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT. SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH WAVES OF 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 AM CST MON MAR 13 2006 WIZ046-047-051-052-056>060-062>072-131130- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 407 AM CST MON MAR 13 2006 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 AM FOR ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. SHOWERS AND THUNDERSTORMS WILL DIMINISH IN THE FOND DU LAC... PORT WASHINGTON...MILWAUKEE...WEST BEND AND JUNEAU AREAS THROUGH 5 AM...BUT CONTINUE AROUND SHEBOYGAN. ADDITIONAL RAINFALL OF ONE QUARTER TO ONE HALF INCH IS POSSIBLE. AREAS OF FOG MAY REDUCE THE VISIBILITY TO LESS THAN ONE MILE LATER THIS MORNING. MBK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 454 AM CST MON MAR 13 2006 WIZ046-047-051-052-056>060-062>072-131115- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 454 AM CST MON MAR 13 2006 QUIET WEATHER HAS RETURNED TO THE AREA THIS MORNING. SOME LIGHT RAIN SHOWERS ARE STILL POSSIBLE ALONG WITH AREAS OF FOG. DUE TO SOME OF THE HEAVY RAIN THAT OCCURRED OVERNIGHT...WATCH OUT FOR STANDING WATER IN AREAS PRONE TO LOW LAND FLOODING. SMALL STREAMS AND CREEKS ARE SWOLLEN DUE TO RAINFALL RUN-OFF WITH A FEW RIVERS IN SOUTHEAST WISCONSIN NEAR OR JUST ABOVE FLOOD STAGE. DAVIS
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494635, 5494636, 5494638, 5494637.